Advertisement

Reactions Weekly

, Volume 1695, Issue 1, pp 26–26 | Cite as

Allopurinol

Various toxicites: case report
Case report
  • 28 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 71-year-old woman developed toxic epidermal necrolysis syndrome (TEN), acute kidney injury, acute tubular necrosis, ileus, sepsis, diarrhoea, melena, hypotension, intra-abdominal abscess caused by Klebsiella oxytoca and Acinetobacter baumanii, bowel perforation, oesophagitis, gastric ulcers and mucosal ulcerations during treatment with allopurinol [route and dosage not stated].

The woman, who had a history of gout, presented to the hospital with a 7 day history of fever, rash and acute kidney injury. Two weeks before the presentation, she started receiving allopurinol for gout prophylaxis. At outside hospital, she had a punch biopsy of her skin confirming TEN and was started on prednisone and methylprednisolone at outside hospital.

On presentation, the woman received treatment...

Reference

  1. Brown CS, et al. Toxic Epidermal Necrolysis with Gastrointestinal Involvement: A Case Report and Review of the Literature. Journal of Burn Care and Research 38: e450-e455, No. 1, Jan 2017. Available from: URL: http://doi.org/10.1097/BCR.0000000000000336 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations